MDJunction - People Helping People
 
Ask a Question
09/29/2009 07:24 PM

Weight Gain on Drugs.

AspiringYogini
AspiringYogini  
Posts: 63
Member

OK, so right now my doc has me on 100mg of Seroquoel, 150mg of Effexor, 1500mg of Depakote, and 30 mg of Busbar and I have gained like 10-15 pounds in a little over a month. Is this normal? I feel like a ballon. I've been exercising, but yet my appetite is much more and I just feel like I am not burning off any of this weight. If anyone has any tips for me or info please send it my way. Thanks.
Reply

09/30/2009 09:11 AM
uppitywoman
uppitywoman  
Posts: 42707
VIP Member
I'm an Advocate

I gained 60 pounds last year because of Zyprexa. I now take Abilify and a small dose of Seroquel and am taking off that weight little by little.

I know many have gained weight on both of what I take. What I have done is make myself eat healthy instead of snacking endlessly on junk. Carrots or celery with peanut butter for a snack rather than a bag of chips, which is what I did. The munchies overwhelmed me. I force myself to drink water when I feel hungry, too, because many times thirst acts like hunger and drinking lots of water helps. I also exercise.

That is what works for me. I'm sure others have tips, too. There is a Weight Loss Support thread over in the lounge where you can post about this very thing and others will help out as they can.

Post edited by: uppitywoman, at: 09/30/2009 09:13 AM


09/30/2009 02:11 PM
bagofcandy
bagofcandyPosts: 1259
Senior Member

I just started exercising a couple months ago to lose my big fat belly and to shrink the diameter of my arms so that they'll fit through the holes in my sleeves. Good god I got fat!

The weight initially wasn't coming off as fast as I expected, but I'm starting to see a little progress. I think maybe it's harder to lose weight now that I'm getting close to my thirties, and I shouldn't compare my weight loss progress now to when I was younger. Give yourself a break, and be persistent, and you'll start to see progress.

Anyway, some things that have been helping me.

1) stop putting butter on everything, which is too bad cause i LOVE butter.

2) eat cereal instead of ice cream when I crave ice cream.

3) eat pickles or popcorn with no butter when I crave salty stuff.

4) stop letting yourself eat on the couch in front of the TV. restricting eating to the table helps prevent boredom munching.

5) exercise 45 minutes instead of 20 minutes every day.

6) any time I get the compulsion to eat I will exercise a little. sometimes that makes the craving go away.

7) drink orange juice instead of soda and also when I get hungry.

8) take the stairs up 3 flights at home and at school rather than taking the elevator - ALWAYS.

I'm still fighting the urge to binge. This past week has been harder than the last two, but I'm trying not to get too mad at myself about that.

Good luck! You can do this!


09/30/2009 03:10 PM
Katiemc
Katiemc  
Posts: 134
Member

I gained 15 pounds in three months and it was due to a birth control pill. It is so hard to lose is since I am depressed and have a hard time getting out of bed.

I have lost 3 pounds this week by having a protein shake for breakfast. I know it may not be the healthiest thing to do, but I do not like to eat breakfast and I get a lot of fruit this way (one banana, some berries and rice protein as well as rice milk). I also am cutting most of the carbs out for a while, less bread, less pasta, more fruits and veggies. Also, no read meat, only fish and chicken. It seems to be helping a little bit.


09/30/2009 06:33 PM
bagofcandy
bagofcandyPosts: 1259
Senior Member

Hey Katie, I find that eating breakfast is really helping me too. I hate taking the time to eat it also, but I'm getting used to it.

09/30/2009 07:07 PM
AspiringYogini
AspiringYogini  
Posts: 63
Member

Thank you guys so much. It's good to know that I am not alone on these things. I know that I really just need to watch what I am eating because otherwise I can see myself gaining a lot of weight on these meds. Thanks again!

10/01/2009 03:48 PM
patty858
 
Posts: 13
Member

Sad I'm sorry I don't have too much advise but I think depakote might be the culprite. My appetite has increased and I've gained about 10 or so pounds since starting on depakote. I'm gonna ask the Dr if he will change me to something else. I hate gaining weight. Patty858

10/01/2009 03:56 PM
ShadowedRainne
ShadowedRainne  
Posts: 380
Member

I has the opposite problem on Depakote. I became so obsessive about what I wanted to eat, I virtually ate nothing. Now, Seroquel caused me to gain 30lbs.

10/01/2009 04:07 PM
Tex
Tex  
Posts: 227
Member

I have been on Geodon for a year, and my weight has remained unchanged. It helps that I capture my weight in my journal everyday, that way I can monitor any changes and keep diligent about how and what I am eating. I go up and down between 4-6 pounds weekly.

10/16/2009 07:49 AM
Volante
Volante  
Posts: 925
Member

I've put on 30 pounds since I started taking Depakote 10 months ago. I believe that Depakote slows down the metabolism so it makes it hard to burn off the weight. I've been watching what I eat and power walking 3 times a week. The weight has been hard to lose. But, I'd rather be sane and fat rather than crazy and thin.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved